J. Phys. I France
Volume 4, Numéro 5, May 1994
Page(s) 697 - 730
DOI: 10.1051/jp1:1994171
J. Phys. I France 4 (1994) 697-730

The magnetic response of chaotic mesoscopic systems

Oded Agam

Department of Physics, Technion, Haifa 32000, Israel

(Received 19 September 1993, accepted 27 January 1994)

The magnetic response of mesoscopic systems with ballistic motion of electrons that is chaotic in the classical limit is considered. Semiclassical methods are applied in order to derive a formula for the susceptibility which is expressed in terms of a finite number of classical periodic orbits. This formulais used to study the fluctuations of the susceptibility in comparison with the fluctuations of random systems. Some of the mechanisms which lead to these fluctuations are discussed. At relatively high temperatures the formula for the susceptibility reduces to a simple expression in which only few short periodic orbits dominate the behavior. An experiment based on this result is proposed.

© Les Editions de Physique 1994

Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.

Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.

Initial download of the metrics may take a while.